Alert archive / Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 10, NWS Blacksburg, VA

June 2, 2015Roanoke County, City of Roanoke, City of Salem, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 2, 2015, 7:22 PM EDT for Roanoke County, City of Roanoke, City of Salem, Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2015, 7:22 PM EDT (23:22 UTC)
Expired
Jun 2, 2015, 10:15 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Roanoke, VA, City of Salem, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:30 PM EDTFLASH FLOOD1 Wnw Roanoke, VASIGNIFICANT STREET FLOODING. 24TH STREET NW ROANOKE CLOSED AT SHAFFERS CROSSING. THERE WERE OTHER REPORTS OF MINOR STREET FLOODING ACROSS THE CITY WITH MANHOLE COVERS LIFTED OFF OF SOME OF THE DRAINS. BROOKSIDE PARK ALSO FLOODED FROM WATER RUNNING OUT OF SUBDI
Jun 2, 8:30 PM EDTHEAVY RAIN 2.282 Nnw Roanoke, VAWDBJ-7 WEATHER CENTER RAINFALL FROM 6PM-830PM.
Jun 2, 8:30 PM EDTHEAVY RAIN 2.4Roanoke Airport, VAFELL BETWEEN 6PM AND 830PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WGUS51 KRNK 022322
FFWRNK
VAC161-770-775-030215-
/O.NEW.KRNK.FF.W.0010.150602T2322Z-150603T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT TUE JUN 2 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
  THE NORTHEASTERN CITY OF SALEM IN WEST CENTRAL VIRGINIA...
  THE NORTHWESTERN CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...

* UNTIL 1015 PM EDT
    
* AT 719 PM EDT...DOPPLER RADAR INDICATED NEARLY STATIONARY 
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 
  RAINFALL TOTALS UP TO TWO INCHES HAVE ALREADY FALLEN...AND THIS 
  AREA RECEIVED HEAVY RAIN YESTERDAY AS WELL. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY OR IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROANOKE...
  SALEM...
  ROANOKE AIRPORT...
  AND HOLLINS. 

THIS INCLUDES ROANOKE REGIONAL AIRPORT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT DRIVE YOUR 
VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DONT DROWN!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3738 8000 3736 7995 3726 7994 3726 8002
      3738 8005 3739 8000

$$

MBS
1 follow-up statement
083 
WGUS71 KRNK 030214
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 PM EDT TUE JUN 2 2015

VAC161-770-775-030220-
/O.EXP.KRNK.FF.W.0010.000000T0000Z-150603T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANOKE VA-CITY OF SALEM VA-CITY OF ROANOKE VA-
1014 PM EDT TUE JUN 2 2015

...THE FLASH FLOOD WARNING FOR 
NORTH CENTRAL ROANOKE ...THE NORTHEASTERN CITY OF SALEM AND THE
NORTHWESTERN CITY OF ROANOKE WILL EXPIRE AT 1015 PM EDT...

THE HEAVY RAINS HAVE ENDED FOR THE AREA. FLOOD WATERS ARE 
RECEDING...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR 
PROPERTY. STREAM LEVELS MAY REMAIN ELEVATED THROUGH THE 
OVERNIGHT. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3738 8000 3736 7995 3726 7994 3726 8002
      3738 8005 3739 8000

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:12 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 2, 3:12 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT TUE JUN 2 2015

.SYNOPSIS...
A FRONT DRIFTS SOUTH INTO THE CAROLINAS ON WEDNESDAY. THIS IN
COMBINATION WITH WAVES OF LOW PRESSURE RIDING UP ALONG THE
BOUNDARY...AND A DEVELOPING WEDGE OF COOL AIR WILL KEEP PERIODIC
ROUNDS OF SHOWERS...AND STORMS GOING INTO THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 255 PM EDT TUESDAY...

DEEP CONVECTION NOT AS BAD AS YESTERDAY THANKS TO THE CLOUD COVER.
HOWEVER..THE SLOWER MOVEMENT TO THE FLOW WILL ALLOW FOR HEAVY
DOWNPOURS TO LINGER...AND THE REST OF THE AFTERNOON...ACROSS THE
BLUE RIDGE AND SW INTO THE MTN EMPIRE FAVORS HEAVIER RAINS. CELLS
PROPAGATING NORTHEAST WITH MEAN FLOW OUT OF SW AT 5-15 KTS...THOUGH
SOME CELL MERGERS AND OUTFLOW INDUCED MOVEMENT WILL ALSO CAUSE
ERADICATE DIRECTIONS AT TIMES.

THE UPPER LOW OVER TN HEADS SLOWLY SOUTHEAST TOWARD THE SRN
APPALACHIANS WEDNESDAY...WHILE WEDGE DEVELOPS TONIGHT INTO TUESDAY
BEHIND FRONTAL BOUNDARY. TONIGHT WILL BE SHOWERY WITH BEST CHANCE
OVER THE ERN CWA WITH UPSLOPE/ERLY COMPONENT AIDING DEVELOPMENT.
THUNDER CHANCES WILL BE DIMINISHING THOUGH...BUT COULD STILL SEE
ELEVATED CONVECTION OR STRONGER CELLS NEAR THE BLUE RIDGE AND SOUTH
OVER NC OVERNIGHT.

CLOUD COVER REALLY SHOULD KEEP TEMPS UP...BUT SOME NE COOLER AIR MAY
ALLOW FOR 50S IN THE MTNS AND PORTIONS OF THE VA PIEDMONT NEAR LYH.

WEDNESDAY...SFC WEDGE TO HOLD SWAY OVER THE PIEDMONT INTO THE NEW
RIVER VALLEY WITH SOME INSTABILITY SITUATED OVER THE FAR SW CWA
SOUTH INTO NC...WHERE THUNDERSTORMS WILL REFIRE. WILL HAVE TO WATCH
FOR COOL POCKET OVER THE NC MTNS/FOOTHILLS FOR THE THREAT OF HAIL
WED AFTERNOON.

EXPECT MORE CLOUDS AGAIN WEDNESDAY WITH WEDGE...WITH SOME SUNSHINE
BREAKING THROUGH AT TIMES TOWARD TN/NC BORDER INTO FAR SW VA...AND
PERHAPS THE NC FOOTHILLS. LOWERED HIGHS AS SUCH MAINLY NORTH AND
EAST OF A DANVILLE TO HILLSVILLE VA LINE AS HIGHS SHOULD STAY IN THE
60S...WITH AROUND 70 TO 75 ACROSS THE MTN EMPIRE...AND PORTIONS OF
THE NC FOOTHILLS/PIEDMONT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 145 PM EDT TUESDAY...

A SLOW MOVING UPPER LEVEL LOW WILL MAKE ITS WAY EASTWARD FROM
EASTERN KENTUCKY WEDNESDAY NIGHT TO THE COAST OF NORTH CAROLINA ON
FRIDAY...A PATH THAT TAKES IT DIRECTLY OVER OUR REGION. THE RESULT
WILL BE AN ACTIVE WEATHER PATTERN...ESPECIALLY WHILE ITS AXIS IS
WEST OVER OVER THE AREA. CLOSER TO THE SURFACE...A RIDGE OF HIGH
PRESSURE WILL WORK ITS WAY SOUTH ALONG THE LEE OF THE APPALACHIANS.
THIS WEDGE PATTERN WILL KEEP THE LOW LEVELS STABLE WEDNESDAY NIGHT
AND THURSDAY WITHIN THIS AREA...AND LIMIT THUNDERSTORMS CHANCES TO
THE FAR WESTERN AND SOUTHWESTERN PORTIONS OF THE FORECAST AREA.

BY THURSDAY...THE AXIS OF THE UPPER LOW WILL PASS ACROSS THE REGION
ADDING INCREASE LAPSE RATES ALOFT...AND ALLOW FOR A BIT MORE
COVERAGE OF STORMS DESPITE THE STABLE LOW LEVELS.

FRIDAY INTO FRIDAY NIGHT THE AXIS OF THE UPPER LOW WILL SHIFT TO OFF
THE COAST. DESPITE THE DECREASE IN UPPER LEVEL SUPPORT...THE AREA
WILL STILL BE IN A REGIME SUITABLE FOR CONVECTION THAT WILL BE
DIURNAL IN NATURE. ALSO...WHILE THERE ARE TIMING VARIATIONS AMONG
THE MODELS...A SHORTWAVE TROUGH IS PROGGED EITHER REACHING OR STILL
SLIGHTLY UPSTREAM OF THE REGION LATE FRIDAY NIGHT. THIS WILL HELP
MAINTAIN AT LEAST SCATTERED COVERAGE OF SHOWERS ACROSS THE WESTERN
PARTS OF THE AREA WITH ISOLATED EAST.

TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL TREND MILDER
EACH DAY. MOST AREAS WILL EXPERIENCE LOW TO MID 70S FOR HIGHS ON
WEDNESDAY WITH UPPER 70S TO AROUND 80 MORE LIKELY THURSDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 PM EDT TUESDAY...

DURING THIS PORTION OF THE FORECAST...AN UPPER RIDGE BUILDS ACROSS
THE CENTRAL U.S. WITH A ZONAL TO NORTHWEST FLOW ACROSS THE NORTHEAST
PART OF THE COUNTRY. WITHIN THIS FLOW...A SERIES OF SHORTWAVE
TROUGHS ARE PROGGED TO MOVE THROUGH OR CLOSER TO THE REGION. EACH
DAY...DAYTIME HEATING IS EXPECTED TO GENERATE ISOLATED TO SCATTERED
SHOWERS AND STORMS. DURING THE PASSAGE OF THE SHORTWAVE TROUGHS
COVERAGE WILL BE ENHANCED...AND THE POTENTIAL FOR STRONGER STORMS
INCREASED. SATURDAY AND THEN AGAIN ON MONDAY ARE THE TIMES WHEN SUCH
ENHANCEMENTS ARE POSSIBLE.

TEMPERATURES WILL TREND SLIGHTLY MILDER EACH DAY SO THAT BY TUESDAY
HIGH TEMPERATURES ARE EXPECTED TO RANGE IN THE UPPER 70S TO LOWER
80S ACROSS THE MOUNTAINS WITH MID TO UPPER 80S ACROSS THE PIEDMONT.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 125 PM EDT TUESDAY...

MVFR TO IFR CIGS IS GOING TO MEANDER TOWARD VFR THIS AFTERNOON
WITH PERIODS OF SHRA/ISOLATED THUNDERSTORMS IN THE
PIEDMONT/FOOTHILLS AND MORE CONVECTION WEST OF HLX-MWK.

THE MTNS OF SE WV WILL SEE LIGHTER PRECIP IF ANY UNTIL TONIGHT
WHEN THE FLOW STARTS TO BRING MORE MOISTURE FROM THE ATLANTIC.
THINK THE TAF SITES WILL RAPIDLY FALL BACK TO IFR/MVFR AND AT
TIMES LIFR IN THE MTNS/ROANOKE WITH WEDGE SETTING UP. MODELS KEEP
IT WET THROUGH THE END OF THE TAF PERIOD BUT NOT EXPECTING IT TO
RAIN THE ENTIRE TIME. VSBYS AS WELL WILL COME DOWN TO IFR/MVFR
WITH HEAVIER SHOWERS THIS AFTERNOON WITH MORE FOG TONIGHT/WED
MORNING.

EXTENDED DISCUSSION...

MODEL TRENDS SUGGEST THE UPPER TROUGH WILL STALL OVER THE REGION
FOR MOST OF THE WEEK (THROUGH AT LEAST THURSDAY) RESULTING IN A
PROLONGED PERIOD OF LOW CIGS (MVFR AND POSSIBLE IFR) AND
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS.

THE TROUGH OF LOW PRESSURE IS EXPECTED TO WEAKEN BY THE WEEKEND.
THIS WILL ALLOW FOR HIGHER CLOUD BASES...HOWEVER...THERE WILL BE A
CONTINUED THREAT FOR DIURNALLY DRIVEN SHOWERS/STORMS IN ADDITION
TO LATE NIGHT-EARLY MORNING FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/WP
Hazardous weather outlook, Jun 2, 4:07 AM EDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 AM EDT TUE JUN 2 2015

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
030815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
407 AM EDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

BANDS OR CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAINFALL WILL BE POSSIBLE AGAIN THIS AFTERNOON INTO TONIGHT. ISOLATED
STORMS CONTAINING STRONG WINDS AND HAIL COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY INTO THURSDAY. ADDITIONAL HEAVY RAINFALL MAY RESULT IN
LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE
ROUNDS OF SHOWERS AND STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ042>044-507-508-030815-
MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
407 AM EDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 6:24 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EDT TUE JUN 2 2015

VAZ022-023-034-022300-
ROANOKE-BOTETOURT-BEDFORD-
624 PM EDT TUE JUN 2 2015

...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
ROANOKE...SOUTH CENTRAL BOTETOURT AND WEST CENTRAL BEDFORD
COUNTIES...

AT 623 PM EDT...THUNDERSTORMS EXTENDED FROM CLOVERDALE TO MONTVALE.
THE STORMS WERE NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
TROUTVILLE...
MONTVALE...
BLUE RIDGE...
CLOVERDALE...
AND LAYMANTOWN.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3734 8001 3731 7974 3739 7960 3742 7990
TIME...MOT...LOC 2223Z 072DEG 3KT 3737 7993 3736 7973

MBS
Special weather statement, Jun 2, 6:27 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT TUE JUN 2 2015

VAZ045-058-059-022300-
CHARLOTTE-HALIFAX-CAMPBELL-
627 PM EDT TUE JUN 2 2015

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WEST CENTRAL
CHARLOTTE...SOUTHEASTERN CAMPBELL AND NORTH CENTRAL HALIFAX
COUNTIES...

AT 627 PM EDT...A THUNDERSTORM WAS NEAR WREN...MOVING SOUTH AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
PHENIX...
WREN...
ASPEN...
AND HAT CREEK.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3715 7895 3711 7873 3694 7875 3700 7902
TIME...MOT...LOC 2227Z 015DEG 7KT 3707 7887

MBS
Special weather statement, Jun 2, 6:30 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT TUE JUN 2 2015

VAZ032-043-022330-
HENRY-PATRICK-
630 PM EDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PATRICK... CENTRAL
HENRY AND CITY OF MARTINSVILLE COUNTIES...

AT 628 PM EDT...A STRONG THUNDERSTORM WAS OVER SPENCER...MOVING
NORTHEAST AT 10 MPH.

WINDS OF 30 MPH TO 40 MPH...PEA SIZE HAIL...AND TORRENTIAL RAINFALL
WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
SPENCER...
BASSETT...
AND VILLA HEIGHTS.

THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3661 8013 3682 7994 3667 7968 3654 7991
      3654 8002
TIME...MOT...LOC 2228Z 225DEG 8KT 3662 8001

MBS
Special weather statement, Jun 2, 6:44 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT TUE JUN 2 2015

VAZ033-034-043>045-022330-
HENRY-BEDFORD-CAMPBELL-PITTSYLVANIA-FRANKLIN-
644 PM EDT TUE JUN 2 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PITTSYLVANIA...SOUTHEASTERN FRANKLIN...NORTHEASTERN
HENRY...SOUTHWESTERN CAMPBELL AND SOUTH CENTRAL BEDFORD COUNTIES...

AT 643 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR LEESVILLE TO NEAR SNOW CREEK. THE STORMS WERE NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS...ALONG
WITH TORRENTIAL DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
PENHOOK...
HUDDLESTON...
AND PITTSVILLE.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. CLOUD TO GROUND LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3673 7970 3680 7983 3720 7945 3712 7928
TIME...MOT...LOC 2243Z 228DEG 4KT 3714 7936 3679 7976

MBS
Special weather statement, Jun 2, 6:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT TUE JUN 2 2015

VAZ018-019-022-023-034-WVZ044-030000-
ALLEGHANY-CRAIG-ROANOKE-BOTETOURT-BEDFORD-MONROE-
656 PM EDT TUE JUN 2 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CRAIG...
NORTHEASTERN ROANOKE...NORTHERN CITY OF ROANOKE... SOUTHWESTERN
BOTETOURT...SOUTHWESTERN ALLEGHANY...WEST CENTRAL BEDFORD AND EAST
CENTRAL MONROE COUNTIES...

AT 654 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
POTTS CREEK TO HOLLINS TO NEAR CHAMBLISSBURG. THE STORMS WERE NEARLY
STATIONARY.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. TORRENTIAL
RAINFALL IS ALSO OCCURRING.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
ALLEGHANY...
VINTON...
AND TROUTVILLE.

THIS INCLUDES ROANOKE REGIONAL AIRPORT.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3735 7964 3723 7973 3728 7999 3756 8034
      3772 8026 3772 8025 3773 8026 3775 8025
TIME...MOT...LOC 2254Z 118DEG 2KT 3762 8020 3736 7997 3729 7971

MBS
Special weather statement, Jun 2, 7:02 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
702 PM EDT TUE JUN 2 2015

NCZ005-022345-
ROCKINGHAM-
702 PM EDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCKINGHAM
COUNTY...

AT 700 PM EDT...A STRONG THUNDERSTORM WAS DEVELOPING NEAR BETHANY.
THE STORM WAS NEARLY STATIONARY.

WINDS OF 30 MPH TO 40 MPH...PEA SIZE HAIL...AND A HEAVY DOWNPOUR ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
MAYODAN...
MADISON...
INTELLIGENCE...
AND BETHANY.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. CLOUD TO GROUND LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3625 7996 3626 7999 3641 8001 3638 7976
      3625 7977
TIME...MOT...LOC 2300Z 176DEG 4KT 3628 7990

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:11 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville34 min
Jun 1, 8:13 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg32 min
Jun 1, 8:15 PM EDTSpecial Weather StatementRNKCity of Buena Vista, City of Lexington45 min
Jun 1, 8:19 PM EDTSpecial Weather StatementRNKPatrick41 min
Jun 1, 8:44 PM EDTSpecial Weather StatementRNKCity of Lynchburg46 min
Jun 1, 8:48 PM EDTSpecial Weather StatementRNKPittsylvania42 min
Jun 1, 9:23 PM EDTSpecial Weather StatementRNKBuckingham37 min
Jun 2, 2:13 PM EDTSpecial Weather StatementRNKSmyth62 min
Jun 2, 2:31 PM EDTSpecial Weather StatementRNKCarroll29 min
Jun 2, 2:59 PM EDTSpecial Weather StatementRNKPulaski31 min
Jun 2, 3:24 PM EDTSpecial Weather StatementRNKWythe36 min
Jun 2, 3:31 PM EDTSpecial Weather StatementRNKFloyd44 min
Jun 2, 4:29 PM EDTSpecial Weather StatementRNKPatrick46 min
Jun 2, 4:31 PM EDTSpecial Weather StatementRNKMontgomery44 min
Jun 2, 4:49 PM EDTAreal Flood AdvisoryRNKWythe3 hr
Jun 2, 5:11 PM EDTSpecial Weather StatementRNKPatrick34 min
Jun 2, 5:17 PM EDTSpecial Weather StatementRNKMontgomery28 min
Jun 2, 5:25 PM EDTSpecial Weather StatementRNKSmyth35 min
Jun 2, 5:48 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville42 min
Jun 2, 5:52 PM EDTSpecial Weather StatementRNKCraig38 min
Jun 2, 6:11 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem34 min
Jun 2, 6:18 PM EDTSpecial Weather StatementRNKBedford27 min
Jun 2, 6:24 PM EDTSpecial Weather StatementRNKCity of Roanoke36 min
Jun 2, 6:27 PM EDTSpecial Weather StatementRNKCharlotte33 min
Jun 2, 6:30 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville60 min
Jun 2, 6:38 PM EDTAreal Flood AdvisoryRNKBotetourt, Roanoke, City of Roanoke2 hr
Jun 2, 6:44 PM EDTSpecial Weather StatementRNKPittsylvania46 min
Jun 2, 6:56 PM EDTSpecial Weather StatementRNKCraig, City of Roanoke64 min
Jun 2, 7:27 PM EDTAreal Flood AdvisoryRNKAlleghany, Botetourt, Craig3 hr
Jun 2, 7:33 PM EDTAreal Flood AdvisoryRNKFranklin, Pittsylvania3 hr

Nearby

Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.